Texas, 2015

Wildfire in Texas, August 11 to 13, 2015

August 11 to 13, 2015 · NWS EWX · 1 event in 1 county or zone

The La Bandera Fire burned 866 acres in Dimmit County. The fire started on August 11 and was 100% contained on August 13.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The La Bandera Fire burned 866 acres in Dimmit County. The fire started on August 11 and was 100% contained on August 13. Three homes were threatened by the fire and were all saved.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 11:26 PM CST, 34 minutes earlier.

Area forecast discussion, Aug 10, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT TUE AUG 11 2015

.AVIATION.../06Z TAFS/
ONCE AGAIN NO MAJOR CONCERNS FOR THIS FORECAST PERIOD. VFR
CONDITIONS SHOULD PREVAIL THROUGHOUT THE PERIOD. S/SW WINDS...LESS
MOISTURE AND CIRRUS CLOUDS MOVING ACROSS THE REGION WILL KEEP THE
DEVELOPMENT OF LOW CLOUDS TO A MINIMUM AND THUS NO MVFR CIGS. S/SE
WINDS NEAR 10 KNOTS WILL BECOME S/SW 5-10 KNOTS AFTER 08Z. WINDS
BECOME EASTERLY AFTER 18Z-20Z. OVERNIGHT WED NIGHT INTO EARLY THU
SHOULD SEE S/SW WINDS 5-10 KNOTS ONCE AGAIN.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT MON AUG 10 2015/

AVIATION.../00Z TAF CYCLE/

NICE FLYING CONDITIONS PREVAIL AS VFR CONDITIONS CONTINUE ACROSS THE
REGION THIS EARLY EVENING WITH HIGHER SCT300 CIRRUS SET TO
OVERSPREAD FROM THE SOUTHEAST. MUCH MORE LIMITED LOW-LVL MOISTURE
RETURN WILL OCCUR OVERNIGHT PER NUMEROUS MODEL GUIDANCE. THIS SHOULD
KEEP VFR CONDITIONS GOING ONLY A FEW DEVELOPING PATCHES OF
SCT/BKN015 STRATUS. YET...GIVEN EXPECTED LOW COVERAGE OF SAID CLOUD
COVER...WILL KEEP TAFS VFR THIS CYCLE. EXPECT VFR TO REMAIN IN TACT
THROUGH TUESDAY WITH A NEAR REPEAT OF TODAY. SURFACE WINDS ARE OUT
OF THE SE/E NEAR 10 KT AS OF 2330Z AND SHOULD BE NEAR 5-10 KT
OVERNIGHT WITH KDRT STAYING JUST A BIT HIGHER.

PREV DISCUSSION... /ISSUED 316 PM CDT MON AUG 10 2015/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
10/12Z RAOB DATA SHOWS THE MID AND UPPER LEVEL HIGH PRESSURE RIDGE
WAS CENTERED OVER NORTHWEST TEXAS. ELSEWHERE...LATE AFTERNOON
SURFACE OBSERVATIONS SHOW A COLD FRONT DRAPED ACROSS SOUTHERN
OKLAHOMA. ACROSS SOUTH CENTRAL TEXAS...AFTERNOON TEMPERATURES WERE
IN THE MID 90S TO NEAR 100.

THE ABOVE MENTIONED HIGH PRESSURE RIDGE WILL SLOWLY RETROGRADE INTO
THE TEXAS PANHANDLE AND NORTHEAST NEW MEXICO THROUGH TUESDAY NIGHT.
AS THIS OCCURS...A SUBTLE INCREASE IN NORTHWEST FLOW ALOFT IS IN
STORE ACROSS EASTERN TEXAS AND THE LOWER MS RIVER VALLEY.
MEANWHILE...THE COLD FRONT CURRENTLY OVER SOUTHERN OKLAHOMA WILL
WEAKEN AS IT MOVES SOUTHWARD INTO CENTRAL TEXAS TUESDAY NIGHT. UNTIL
THEN...EXPECT ANOTHER DAY OF ABOVE NORMAL TEMPERATURES ON TUESDAY.
WE COULD SEE A FEW SPOTS ALONG AND EAST OF THE I-35 CORRIDOR NEAR
HEAT ADVISORY LEVELS ON TUESDAY. HOWEVER...SUSPECT THE SHALLOW
MOISTURE AND EFFICIENT MIXING WILL KEEP HEAT INDEX VALUES BELOW
CRITERIA. A FEW SPOTS COULD SEE HIGHS NEAR 103 DEGREES AND WE/LL
CONTINUE TO MENTION THE HOT TEMPERATURES IN A SPECIAL WEATHER
STATEMENT. WHILE DRY WEATHER IS EXPECTED FOR MOST AREAS THROUGH
TUESDAY NIGHT... WE COULD SEE ENOUGH MOISTURE FOR ISOLATED
CONVECTION ACROSS THE COASTAL PLAINS TUESDAY EVENING AND WE/LL
CONTINUE TO MENTION THIS IN THE LATEST FORECAST.

LONG TERM (WEDNESDAY THROUGH MONDAY)...
FOR THE MIDDLE PORTION OF THIS WEEK...MID AND UPPER LEVEL HIGH
PRESSURE REMAINS CENTERED OVER THE SOUTHERN ROCKIES. THIS PATTERN
WILL BRING A GRADUAL LOWERING OF THICKNESSES ALONG WITH A SLIGHT
INCREASE IN NORTHERLY FLOW ALOFT. THIS ALONG WITH A MID-LEVEL THETA-
E RIDGE AXIS SHOULD RESULT IN A FEW DEGREES OF COOLING ALONG WITH A
20-30% CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS MOST AREAS
THROUGH THURSDAY. THE MOIST AXIS SHIFTS WEST ON THURSDAY RESULTING
IN A SLIGHT CHANCE FOR CONVECTION ACROSS THE WESTERN HILL COUNTRY
AND SOUTHERN EDWARDS PLATEAU...WITH DRY WEATHER EXPECTED ELSEWHERE.
FOR THE REMAINDER OF THE FORECAST PERIOD...HIGH PRESSURE CONTINUES
TO SHIFT WESTWARD...ALLOWING A DOWNSTREAM TROUGH TO DEVELOP OVER
LOUISIANA OR SOUTHEAST TEXAS BY EARLY NEXT WEEK. THIS TROUGH IS
EXPECTED TO BRING AN INCREASE IN MOISTURE ALONG WITH SLIGHTLY COOLER
TEMPERATURES TO THE REGION EARLY NEXT WEEK. THE OPERATIONAL GFS
REMAINS STRONGER WITH THIS SYSTEM...WHILE THE ECMWF IS WEAKER. FOR
NOW...WE/LL KEEP ANY RAIN CHANCES CONFINED TO THE COASTAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 101  78 100  77 /  10  20  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  76 101  75  99  74 /  10  20  10  10  -
NEW BRAUNFELS MUNI AIRPORT     77 101  76 100  76 /  10  20  20  20  10
BURNET MUNI AIRPORT            76  99  76  98  75 /  10  20  10  10  -
DEL RIO INTL AIRPORT           79 101  78 101  79 /   0  20  20  20  -
GEORGETOWN MUNI AIRPORT        77 100  76  99  76 /  10  20  10  10  -
HONDO MUNI AIRPORT             76 100  75 100  75 /   0  20  20  20  10
SAN MARCOS MUNI AIRPORT        78 101  76  99  76 /  10  20  10  20  -
LA GRANGE - FAYETTE REGIONAL   77 101  76  99  76 /  20  30  10  20  -
SAN ANTONIO INTL AIRPORT       79 101  78  99  77 /  10  20  20  20  10
STINSON MUNI AIRPORT           78 102  78 100  77 /  10  20  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...RUNYEN
Hazardous weather outlook, Aug 10, 3:03 AM CST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CDT MON AUG 10 2015

TXZ171>173-183>194-202>209-217>225-228-111100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
403 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS
TODAY. WITH SLIGHTLY DRIER AIR ACROSS THE REGION THIS WILL RESULT
IN A SLIGHT DECREASE IN HEAT INDEX VALUES. MOST HEAT INDEX VALUES
WILL RANGE FROM 102 TO 106...EXCEPT ACROSS THE HILL COUNTRY WHERE
VALUES WILL BE CLOSER TO 100.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT TEMPERATURES WILL CONTINUE ACROSS ALL OF SOUTH CENTRAL TEXAS
THIS WEEK. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 102 TO
106...EXCEPT IN THE HILL COUNTRY WHERE VALUES WILL BE CLOSER TO
100. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE WEDNESDAY AND
THURSDAY...THEN ACROSS THE WESTERN HILL COUNTRY AND RIO GRANDE
PLAINS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dimmit

When
August 11, 12:00 AM CST to August 13, 12:00 PM CST
Where
Dimmit forecast zone
Reported by
Fire Department/Rescue
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

The La Bandera Fire burned 866 acres in Dimmit County. The fire started on August 11 and was 100% contained on August 13. Three homes were threatened by the fire and were all saved.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598229.